Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 58, NWS Albuquerque, NM

June 2, 2007Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 2, 2007, 6:56 PM MDT for Quay County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2007, 6:56 PM MDT (00:56 UTC)
Expired
Jun 2, 2007, 8:00 PM MDT
In force
64 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Quay County, NM

The radar

The Cannon AFB radar (KFDX), 53 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 3:22 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1384 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1663 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:00 PM MDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 2, 3:00 PM MDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT JUN 2 2007

.DISCUSSION...MORE OR LESS SAME PATTERN FOR NM...DIFFERENT DAY...AS
STORMS FIRING OVER N UNION COUNTY AND THE HIGHER TERRAIN TO W AND
SW...MOVING TO SE. POTENTIAL FOR SEVERE STORMS AGAIN ACROSS MUCH
OF E NM WITH EMPHASIS ON N AND CENTRAL SECTIONS OF THAT AREA. ONE
QUASI NEGATIVE ASPECT IS MINIMAL INFLOW INTO STORMS...NOT
NONEXISTANT BUT ON LOW END. STILL ENOUGH OTHER FAVORABLE ELEMENTS
FOR STRONG TO SEVERE STORMS THAT AT LEAST A FEW LOW END SEVERE
STILL A PRETTY GOOD BET. AT LEAST 2 MORE DAYS OF SIMILAR
CONDITIONS WITH SMALLER CHANCE YET FOR TUE. A FEW WEAK TO MODERATE
MOIST INTRUSIONS STILL A FAIRLY GOOD BET FOR AT LEAST 2 OF THE
NEXT 3 NIGHTS BRING LOW CHANCES OF ISOLATED HIGH BASED DRY OR
MIXED WET AND DRY STORMS W OF CENTRAL MT CHAIN. BEFORE STRONGER
WESTERLIES ALOFT AND STRENGTHENING SFC PRESSURE GRADIENT REALLY
DRY OUT THE STATE MID TO LATE WEEK. CRITICAL FIRE DANGER
CONDITIONS WILL BE FAIRLY LIKELY IN AFTERNOON FOR MUCH OF FORECAST
AREA BY AT LEAST WED AND MAY LINGER TO ABOUT THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  51  89  52  91 /   5   5  10  10
GALLUP..........................  42  85  43  87 /   5   5   5   5
GRANTS..........................  41  85  46  86 /   5  10  10  20
GLENWOOD........................  48  92  48  92 /   5   0   5   5
CHAMA...........................  41  77  38  77 /  10  20  20  20
LOS ALAMOS......................  51  77  50  80 /  10  10  20  20
RED RIVER.......................  35  69  36  70 /  20  30  20  30
TAOS............................  42  78  43  79 /  20  20  20  20
SANTA FE........................  49  80  50  82 /  10  20  20  20
SANTA FE AIRPORT................  52  82  52  84 /  10  10  20  20
ESPANOLA........................  49  85  46  87 /  10  20  20  20
ALBUQUERQUE HEIGHTS.............  61  87  62  88 /  10  10  10  10
ALBUQUERQUE VALLEY..............  56  88  57  89 /  10  10  10  10
ALBUQUERQUE FOOTHILLS...........  58  85  59  86 /  10  10  20  20
ALBUQUERQUE WEST MESA...........  58  91  59  88 /  10  10  10  20
SOCORRO.........................  56  90  56  89 /   5  10  10  10
SANDIA PARK/CEDAR CREST.........  52  84  50  83 /  10  10  20  20
MORIARTY/ESTANCIA...............  47  83  46  82 /  10  10  20  20
CARRIZOZO.......................  52  88  51  88 /  10  10  10  10
RUIDOSO.........................  52  78  50  77 /  10  10  10  10
RATON...........................  47  76  45  79 /  30  30  20  30
LAS VEGAS.......................  47  76  46  77 /  20  30  20  30
ROY.............................  51  74  51  75 /  30  30  30  30
CLAYTON.........................  54  77  54  80 /  40  30  40  30
SANTA ROSA......................  57  85  56  85 /  20  30  20  20
TUCUMCARI.......................  58  83  58  84 /  30  30  30  30
FORT SUMNER.....................  59  87  59  87 /  20  30  30  20
CLOVIS..........................  58  84  57  83 /  30  30  40  20
PORTALES........................  58  87  58  85 /  30  30  30  20
ROSWELL.........................  62  90  63  88 /  10  20  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Jun 2, 5:50 AM MDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 AM MDT SAT JUN 2 2007

NMZ001>021-026-031200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
550 AM MDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NEW
MEXICO THIS AFTERNOON AND EVENING...FROM RATON TO LAS VEGAS...
VAUGHN AND ROSWELL EAST TO THE TEXAS STATE LINE. LARGE HAIL UP
TO THE SIZE OF GOLF BALLS...ONE AND THREE QUARTER INCHES...WILL BE
THE MAIN SEVERE WEATHER THREAT. IN ADDITION...WINDS COULD GUST TO
65 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN OVER EASTERN
NEW MEXICO SUNDAY AND MONDAY AFTERNOON AND EVENING. LARGE HAIL
AND HIGH WINDS...ALONG WITH TORRENTIAL RAIN AND AN ISOLATED
TORNADO ARE ALL POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 300 PM AND 1000 PM MDT
OVER EASTERN NEW MEXICO...FROM ROUGHLY RATON TO LAS VEGAS...VAUGHN
AND ROSWELL EAST TO THE TEXAS STATE LINE.

40

In the hours before

Special weather statement, Jun 2, 4:30 PM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
430 PM MDT SAT JUN 2 2007

NMZ005>007-012-022315-
CONCHAS LAKE/GUADALUPE COUNTY-FAR NORTHEAST PLAINS-HARDING
COUNTY-NORTHEAST HIGHLANDS-
430 PM MDT SAT JUN 2 2007

...LINE OF STRONG THUNDERSTORMS MOVING OVER NORTHEAST NEW MEXICO...

AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM CLAYTON TO ABBOTT TO 8 MILES SOUTHEAST OF VALMORA. MOVEMENT WAS
SOUTH AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHICOSA LAKE STATE
PARK...FARLEY...GLADSTONE...MAES...MILLS AND MOUNT DORA.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jun 2, 5:23 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
523 PM MDT SAT JUN 2 2007

NMZ006-007-030000-
FAR NORTHEAST PLAINS-HARDING COUNTY-
523 PM MDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING OVER EASTERN HARDING AND SOUTHERN
   UNION COUNTIES...

AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES WEST OF SEDAN. MOVEMENT
WAS SOUTH AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTH CENTRAL UNION
COUNTY AND RURAL NORTHEASTERN HARDING COUNTY...INCLUDING HIGHWAYS 402
AND 562.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jun 2, 5:27 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 PM MDT SAT JUN 2 2007

NMZ005-012-030000-
CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS-
527 PM MDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING OVER SOUTHEAST SAN MIGUEL COUNTY...

AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTHEAST OF VARIADERO.
MOVEMENT WAS SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CONCHAS.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jun 2, 6:05 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 PM MDT SAT JUN 2 2007

NMZ005-030030-
NORTHEAST HIGHLANDS-
605 PM MDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING OVER CENTRAL COLFAX COUNTY...

AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTH OF SPRINGER.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABBOTT AND MAXWELL AS
WELL AS PORTIONS OF INTERSTATE 25.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jun 2, 6:44 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
644 PM MDT SAT JUN 2 2007

NMZ005-030115-
NORTHEAST HIGHLANDS-
644 PM MDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING OVER CENTRAL COLFAX COUNTY...

AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHWEST OF SPRINGER.
MOVEMENT WAS SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE SPRINGER LAKES...AND
INTERSTATE 25 JUST NORTH OF SPRINGER.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
Special weather statement, Jun 2, 6:50 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
650 PM MDT SAT JUN 2 2007

NMZ013-030115-
QUAY COUNTY-
650 PM MDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING OVER WESTERN AND CENTRAL QUAY COUNTY...

AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MONTOYA. MOVEMENT WAS
SOUTHEAST AT 25 MPH. OTHER STRONG STORMS WERE DETECTED NEAR PALOMAS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE INTERSTATE 40 FROM
MONTOYA TO PALOMAS AND RURAL WEST CENTRAL QUAY COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:19 PM MDTSevere Thunderstorm WarningABQMora56 min
Jun 2, 11:23 PM MDTSevere Thunderstorm WarningABQCurry67 min
Jun 3, 12:38 PM MDTSevere Thunderstorm WarningABQLincoln67 min
Jun 3, 1:27 PM MDTSevere Thunderstorm WarningABQColfax, Mora63 min
Jun 3, 2:00 PM MDTSevere Thunderstorm WarningABQRio Arriba60 min
Jun 3, 2:31 PM MDTSevere Thunderstorm WarningABQMora59 min
Jun 3, 3:00 PM MDTSevere Thunderstorm WarningABQSan Miguel60 min
Jun 3, 3:10 PM MDTTornado WarningABQSan Miguel50 min
Jun 3, 3:20 PM MDTSevere Thunderstorm WarningABQUnion55 min
Jun 3, 4:01 PM MDTSevere Thunderstorm WarningABQSan Miguel59 min
Jun 3, 4:43 PM MDTSevere Thunderstorm WarningABQRoosevelt62 min
Jun 3, 4:56 PM MDTSevere Thunderstorm WarningABQGuadalupe64 min
Jun 3, 5:02 PM MDTSevere Thunderstorm WarningABQSan Miguel58 min
Jun 3, 5:08 PM MDTTornado WarningABQGuadalupe52 min
Jun 3, 5:27 PM MDTSevere Thunderstorm WarningABQQuay63 min
Jun 3, 5:43 PM MDTTornado WarningABQRoosevelt47 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.